Wildfire, Upper Columbia Basin
- When
- July 25, 11:00 AM PST to 11:00 PM PST
- Where
- Upper Columbia Basin forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 47.610, -119.173 (the zone’s center; the record gives no point)
A wildfire started around noon in Grant County about five miles north of Marlin. Strong winds through the day carried the fire into Lincoln County before a brief period of rainfall later in the afternoon helped fire fighters put out the blaze.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A wildfire started around noon in Grant County about five miles north of Marlin. Strong winds through the day carried the fire into Lincoln County before a brief period of rainfall later in the afternoon helped fire fighters put out the blaze. The fire burned approximately 3,000 acres of sagebrush and destroyed one machine shed filled with farm equipment.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 25, 9:40 AM PST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1040 AM PDT MON JUL 25 2011 .SYNOPSIS... A STRONG WEATHER DISTURBANCE WILL PASS THROUGH THE INLAND NORTHWEST TODAY WITH A VIGOROUS COLD FRONT EXPECTED TO PASS THROUGH THE REGION THIS AFTERNOON. THIS WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS THAT WILL LAST WELL INTO THE EVENING HOURS. A SERIES OF WEAKER IMPULSES WILL PASS THROUGH THE AREA ON TUESDAY AND WEDNESDAY WITH A SMALLER CHANCE OF MAINLY MOUNTAIN SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL DROP BACK TO BELOW NORMAL FROM TUESDAY THROUGH MID WEEK...WITH A SLOW WARMING TREND TO NEAR NORMAL OR SLIGHTLY ABOVE NORMAL BY THE WEEKEND. && .DISCUSSION... REST OF TODAY...INTERMEDIATE MORNING UPDATE WILL BE PUBLISHED IMMINENTLY MAINLY TO INCREASE POPS OVER MOST OF THE FORECAST AREA THIS AFTERNOON AND INTO THE EVENING TO AT LEAST SOLID CHANCE/SCATTERED FOR SHOWERS AND THUNDERSTORMS. AREAS WEST OF A LINE FROM ABOUT COLVILLE TO MOSES LAKE WILL BEAR THE BRUNT OF SHOWERS AND THUNDERSTORMS THIS MORNING AND AFTERNOON...WITH THE FRONTAL FOCUS AND BEST UPPER DYNAMIC SUPPORT RESIDING HERE AS THE DEEP UPPER SHORT WAVE BEGINS TO TRANSIT THE AREA. EAST OF THIS LINE...AFTER RESIDUAL ELEVATED STORMS EXIT THE AREA THIS MORNING...A RELATIVE BREAK PERIOD FEATURING SUBSTANTIAL SUNSHINE WILL PREVAIL INTO EARLY AFTERNOON. THIS WILL ALLOW DECENT SURFACE HEATING...AND ALONG WITH ELEVATED DEW POINTS AS A RESULT OF THIS MORNING'S SCATTERED SHOWERS...WILL PROMOTE SURFACE BASED CAPE POTENTIALS OF 500 TO 700 J/KG OVER MOST OF EASTERN WASHINGTON AND NORTH IDAHO. IN ADDITION 0-6KM SHEAR VALUES ARE AT LEAST MINIMALLY ADEQUATE FOR ORGANIZED CONVECTION MAINLY SOUTH OF A LINE FROM SANDPOINT TO WALLA WALLA. THUS...WHILE GARDEN VARIETY PULSE STORMS EMBEDDED IN NUMEROUS SHOWERS ARE EXPECTED OVER THE WESTERN ZONES ALL DAY AND INTO THIS EVENING...THE POTENTIAL EXISTS FOR LESS WIDESPREAD BUT STRONGER THUNDERSTORMS OVER THE EASTERN BASIN AND IDAHO PANHANDLE...WITH ACTIVITY BEGINNING IN EARNEST BY MID AFTERNOON AND PEAKING EARLY THIS EVENING. BRIEF HEAVY RAIN IS A NEAR CERTAINTY WITH THESE CELLS...WITH A POTENTIAL FOR HAIL AND GUSTY WINDS AS WELL LATE THIS AFTERNOON AND EVENING. HIGH TEMPS TODAY WILL PROBABLY NOT BE AS HIGH AS YESTERDAY...AND HIGHLY DEPENDENT ON PRECIPITATION COVERAGE...WITH SIGNIFICANTLY COOLER TEMPS OVER THE WEST...AND STILL SOLIDLY IN THE 80S OVER THE EAST. UPDATE TO ZONE FORECAST AND STATE FORECAST PRODUCT IMMINENT. /FUGAZZI && .AVIATION... 18Z TAFS...MOIST AND UNSTABLE AIR MASS OVER THE ENTIRE REGION TODAY...WITH AN UPPER LEVEL SHORT WAVE PASSING THROUGH THE REGION AND A SURFACE COLD FRONT WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH 06Z TONIGHT. ALL TAF SITES WILL BE UNDER THREAT OF A THUNDERSTORM TODAY...WITH THE HIGHEST THREAT AT THE KEAT AND KMWH SITES TODAY...AND THE KGEG AREA TAF SITES THIS EVENING. COLD FRONT LAYING ALONG THE CASCADES AT 18Z WILL MOVE TO THE MONTANA/IDAHO BORDER BY 06Z TONIGHT. STRONGEST THUNDERSTORMS WILL PROPAGATE SW TO NE ALONG THE FRONT. GUSTY WINDS AND HAIL ARE LIKELY WITH THESE STORMS AND GUST FRONTS FROM DISTANT STORMS COULD IMPACT TAF SITES WITH SHORT NOTICE ERRATIC WIND SHIFTS THIS AFTERNOON AND EVENING WITH THE BEST CHANCE OF THIS OCCURRING AT THE KGEG AREA AND KPUW TAF SITES...WINDS WILL BE MORE STEADILY WESTERLY AND GUSTY AT THE KEAT AND KMWH TAF SITES. A GENERAL IMPROVEMENT IS EXPECTED TONIGHT AFTER EVENING CONVECTION MOVES EAST WITH PARTIAL CLEARING FROM WEST TO EAST AFTER 06Z AND THROUGH 18Z TUESDAY. VFR CONDITIONS EXPECTED AT ALL TAF SITES OUTSIDE OF THUNDERSTORM CORES. /FUGAZZI && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 84 58 78 55 78 54 / 40 60 10 10 10 10 COEUR D'ALENE 84 57 75 54 75 51 / 30 60 10 20 10 10 PULLMAN 88 51 77 47 77 46 / 30 50 10 10 10 10 LEWISTON 91 60 85 57 85 55 / 30 40 10 10 10 0 COLVILLE 87 55 81 50 81 49 / 50 60 30 30 20 10 SANDPOINT 81 54 73 49 73 45 / 40 60 30 40 20 20 KELLOGG 84 54 72 50 72 49 / 40 60 20 20 20 10 MOSES LAKE 88 57 85 54 85 53 / 50 30 10 10 10 0 WENATCHEE 78 61 83 56 83 56 / 70 20 10 10 10 0 OMAK 77 57 83 52 82 52 / 50 50 10 10 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 508 AM PDT MON JUL 25 2011 IDZ001>004-026-027-WAZ031>038-041>044-261330- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 508 AM PDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE EARLY MORNING HOURS...THEN INCREASE IN AREA AND INTENSITY THIS AFTERNOON AND EVENING. THESE STORMS MAY CONTAIN BRIEF HEAVY RAIN...LIGHTNING...SMALL HAIL AND GUSTY OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2011Every state in 2011This day in weather historyWarnings in Washington, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324856.